Alert archive / Georgia / Flood Watches in 2009
Flood Watch 8, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Oct 4, 2009, 2:44 AM EDT for 64 counties in Georgia. It took effect at Oct 4, 2009, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2009, 2:44 AM EDT (06:44 UTC)
- In effect from
- Oct 4, 2009, 8:00 PM EDT
- Expired
- Oct 5, 2009, 2:10 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 64 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WGUS62 KFFC 040644 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 AM EDT SUN OCT 4 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 041500- /O.NEW.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 244 AM EDT SUN OCT 4 2009 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR NORTH AND PARTS OF CENTRAL GEORGIA. * FROM THIS EVENING THROUGH MONDAY EVENING * LOW PRESSURE WILL BE DEVELOPING ALONG A STATIONARY FRONT OVER THE NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST ALONG THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND INTO MONDAY. SOME OF THE RAIN WILL BE HEAVY WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES LIKELY GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO WARRENTON. * SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS LEADING TO RISES WHICH COULD FLOOD ROADS AND SOME HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
940 WGUS62 KFFC 041501 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 AM EDT SUN OCT 4 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 042315- /O.CON.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 1101 AM EDT SUN OCT 4 2009 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * NORTH AND PARTS OF CENTRAL GEORGIA. * FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING * LOW PRESSURE WILL BE DEVELOPING ALONG A STATIONARY FRONT OVER THE NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST ALONG THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND INTO MONDAY. SOME OF THE RAIN WILL BE HEAVY WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES LIKELY GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO WARRENTON. * SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS LEADING TO RISES WHICH COULD FLOOD ROADS AND SOME HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
511 WGUS62 KFFC 041948 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT SUN OCT 4 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 050400- /O.CON.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 348 PM EDT SUN OCT 4 2009 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING * LOW PRESSURE IS DEVELOPING ALONG A STATIONARY FRONT OVER THE NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST ALONG THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND INTO MONDAY. SOME OF THE RAIN WILL BE HEAVY WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES LIKELY GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO WARRENTON. * SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS LEADING TO RISES WHICH COULD FLOOD ROADS AND SOME HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
519 WGUS62 KFFC 042324 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 724 PM EDT SUN OCT 4 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 050900- /O.CON.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 724 PM EDT SUN OCT 4 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH MONDAY EVENING * LOW PRESSURE IS DEVELOPING ALONG A STATIONARY FRONT OVER THE NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST ALONG THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND CENTRAL GEORGIA TONIGHT AND MONDAY. THE RAINFALL RATES ARE EXPECTED TO BE MOSTLY LIGHT TO MODERATE...WITH SOME BRIEF HEAVIER DOWNPOURS POSSIBLE. THE LONG DURATION OF STEADY RAIN OVERNIGHT...THEN GRADUALLY TAPERING OFF ON MONDAY COULD RESULT IN RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. THE HEAVIER RAINFALL AMOUNTS WILL LIKELY OCCUR GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO WARRENTON. * SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS LEADING TO RISES THAT COULD CAUSE FLOODING OF LOW LYING AREAS...TO INCLUDE SOME FLOOD PRONE ROADWAYS AND UNDERPASSES NEAR CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. RESIDENTS OF NORTH AND CENTRAL GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST PUBLIC AND RIVER FORECASTS...AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
296 WGUS62 KFFC 050610 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 210 AM EDT MON OCT 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 050715- /O.CAN.KFFC.FA.A.0008.000000T0000Z-091006T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 210 AM EDT MON OCT 5 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR NORTH AND PORTIONS OF CENTRAL GEORGIA HAS BEEN CANCELLED. ALTHOUGH LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUES TO FALL EARLY THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA...HEAVY RAIN IS NO LONGER EXPECTED AND THEREFORE THE THREAT OF FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 4, 2:32 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 4, 2:32 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 AM EDT SUN OCT 4 2009 .SHORT TERM /TODAY THROUGH TUESDAY/... A RATHER COMPLICATED PATTERN SETTING UP FOR THIS AFTERNOON THROUGH TUESDAY. WEAK HIGH PRESSURE CURRENTLY OVER NORTH GEORGIA WILL SHIFT TO OUR EAST PUTTING MOST OF THE CWA IN AN EASTERLY FLOW. AT THE SAME TIME...MOISTURE FROM WHAT IS LEFT OF OLAF...WILL BE MOVING TOWARD THE CWA. THIS IS ALREADY PRODUCING WIDESPREAD RAIN AND A FEW THUNDERSTORMS OVER TX/LA/AR. GFS IS THE FASTEST IN BRINGING THE PRECIP INTO WESTERN GA THIS AFTERNOON WHILE THE NAM/SREF HOLD THE PRECIP TO OUR WEST UNTIL AFTER 00Z. BASED ON THE CURRENT LOCATION OF THE PRECIP SHIELD...THE GFS HAS A BETTER HANDLE ON TIMING AND WILL STICK CLOSER TO THE GFS ON POPS THIS AFTERNOON. TO COMPLICATE THINGS...THE SURFACE FRONT THAT MOVED THROUGH US HAS BECOME STATIONARY ACROSS NORTH FL/SOUTHEAST GA WESTWARD TO SOUTHERN TX. A SURFACE LOW DEVELOPS ALONG THE FRONT TODAY AND MOVES ALONG THE FRONT THROUGH MONDAY. THIS IS SETTING UP FOR AN OVERRUNNING EVENT AND IT APPEARS THE MODELS HAVE PICKED UP ON THIS PUTTING THE HEAVIEST QPF OVER NORTH GA. THIS IS ALSO WHERE THE GREATEST ISENTROPIC LIFT WILL BE TONIGHT AND MONDAY. QPF OF 1 TO 3 INCHES ACROSS NORTH GA LOOKS GOOD WITH LESSER AMOUNTS OVER CENTRAL GA. CENTRAL GA APPEARS TO HAVE DRIED OUT ENOUGH AND 1 TO 2 INCHES SHOULD NOT CAUSE ANY FLOODING PROBLEMS...HOWEVER NORTH OF THE FALL LINE IS WHERE THE PROBLEMS WILL LIE AND WILL THEREFORE ISSUE A FLOOD WATCH FOR TONIGHT THROUGH MONDAY EVENING FOR THE AREAS ALONG AND NORTH OF THE FALL LINE. THIS IS ALSO SUPPORTED BY THE GRIDDED FLASH FLOOD GUIDANCE VALUES. AT THE ONSET DO NOT EXPECT ANY THUNDER AS THE ATMOSPHERE WILL BE RATHER STABLE...HOWEVER GFS AND TO SOME EXTENT THE NAM ARE SHOWING NEGATIVE SHOWALTER INDEX VALUES ACROSS WESTERN GA AND WILL ADD ISOLATED THUNDER AFTER MIDNIGHT. ENOUGH INSTABILITY MONDAY TO KEEP THE MENTION OF THUNDER GOING ALL AREAS. AS THE SURFACE LOW MOVES TO THE SOUTHEAST MONDAY NIGHT...SOME WEAK RIDGING DEVELOPS OVER THE AREA MONDAY NIGHT AND TUESDAY AND THIS WILL DIMINISH THE THREAT OF HEAVY RAIN. TEMPS WILL BE CLOSE TO PERSISTENCE TODAY...HOWEVER WITH AN EAST LOW LEVEL FLOW...CLOUDS AND RAIN...TEMPS WILL BE MUCH COOLER MONDAY WITH A SLIGHT WARM UP ON TUESDAY. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... LATEST RUN OF THE GFS IN GOOD AGREEMENT WITH THE 12Z RUN OF THE ECMWF. ANOTHER AREA OF HEAVY RAIN WILL MOVE INTO THE CWA WEDNESDAY AHEAD OF THE COLD FRONT BUT THIS WILL BE A QUICK SHOT ON WEDNESDAY. THE SHORT WAVE RESPONSIBLE MOVES QUICKLY INTO NEW ENGLAND AND THEN OUT INTO THE ATLANTIC. AT THE SAME TIME ANOTHER SHORT WAVE TROUGH DROPS OUT OF CANADA AND INTO THE WESTERN US AS THE H5 HIGH HOLDS OVER THE EASTERN GULF. THIS WILL KEEP THE CWA IN A WEST TO SOUTHWEST FLOW. AS THIS SHORT WAVE LIFTS TOWARD THE END OF THE WEEK ANOTHER FRONT WILL DROP INTO THE CWA BRINGING ANOTHER CHANCE OF RAIN WITH THE BEST CHANCE OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 55 60 54 72 / 30 100 80 30 30 ATLANTA 75 55 61 54 72 / 50 100 80 20 40 BLAIRSVILLE 65 52 57 49 69 / 30 100 70 30 40 CARTERSVILLE 73 54 60 54 73 / 50 100 70 20 40 COLUMBUS 79 61 66 63 77 / 50 90 90 20 40 GAINESVILLE 71 55 60 53 70 / 40 100 70 30 30 MACON 78 60 64 61 77 / 30 90 90 20 40 ROME 67 56 62 55 73 / 60 100 70 20 40 PEACHTREE CITY 75 56 62 54 71 / 50 100 90 20 40 VIDALIA 81 61 72 64 81 / 10 60 80 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WARREN...WHITE...WHITFIELD...WILKES. && 17
Hazardous weather outlook, Oct 3, 9:00 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT SAT OCT 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 900 PM EDT SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...SATURDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE ACROSS THE SOUTHEAST U.S WILL SLOWLY SIDE EAST THROUGH SUNDAY AS LOW PRESSURE DEVELOPS IN THE WESTERN U.S. THE REMNANTS OF PACIFIC HURRICANE OLAF WILL SPREAD RAPIDLY ACROSS THE SOUTH CENTRAL INTO THE SOUTHEAST U.S. WITH STRONG WESTERLY FLOW ALOFT. RAIN WILL SPREAD INTO GEORGIA LATE SUNDAY...BUT THE AIR MASS WILL REMAIN TOO COOL AND STABLE FOR THUNDERSTORMS UNTIL LATE SUNDAY NIGHT OR MONDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY...AND AGAIN ON FRIDAY. HEAVY RAIN WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA LATE SUNDAY NIGHT THROUGH MONDAY. PLEASE REFER TO THE LATEST HYDROLOGICAL OUTLOOK PRODUCT UNDER ATLESFFFC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 19
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.